Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 18, 2018, 11:21 PM CDT for Cloud County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 11:21 PM CDT (04:21 UTC)
- Expired
- Jun 19, 2018, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Topeka, KS
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 109 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS83 KTOP 190421 SPSTOP Special Weather Statement National Weather Service Topeka KS 1121 PM CDT MON JUN 18 2018 KSZ020-190515- Cloud- 1121 PM CDT MON JUN 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLOUD COUNTY UNTIL 1215 AM CDT... At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over Beloit, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. At 1102 PM 54 mph wind gusts were reported at Beloit Airport with this storm. Locations impacted include... Glasco. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3956 9793 3956 9768 3931 9772 3931 9793 TIME...MOT...LOC 0419Z 275DEG 17KT 3947 9808 $$ Hennecke
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:49 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 18, 6:49 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Topeka KS 649 PM CDT Mon Jun 18 2018 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Tuesday) Issued at 336 PM CDT Mon Jun 18 2018 Convection has developed this afternoon was occurring within the moisture axis in an area of convergence coincident with a 40 kt mid level jet. Water vapor loops shows a wave lifting northeast across western Kansas enhancing lift across north central Kansas this afternoon. Main frontal boundary remains well north of the cwa this afternoon. CAMS continue to show scattered convection into the early evening then focusing further north along the frontal boundary in Nebraska and Iowa. Main concern for this afternoon with the storms will be downdraft winds as mesoanalysis shows downdraft CAPE around 1400 J/kg along with steep low level lapse rates. Have adjusted pops for tonight further north across the cwa. There is the potential for a back building MCS tonight mainly affecting north central and northeast Kansas later tonight. Models continue to favor convection from Nebraska building southward across the cwa on Tuesday. The ARW suggests that an outflow will move south in the morning then dissipate with additional convection developing across southern Nebraska into north central Kansas along the frontal boundary. Overnight and morning convection may alter any potential severe weather. Shear is forecast to be weak within a very moist and unstable environment on Tuesday into Tuesday night. Locally heavy rainfall will be possible across the area with rather slow movement of storms. Lows tonight will cool into the mid 70s with highs on Tuesday reaching back into the 90s and heat indices remain below advisory levels. Will continue with the heat advisory through 8 PM today as heat indices continue around 105 this afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 336 PM CDT Mon Jun 18 2018 Tuesday night into Wednesday the upper trough will move into the central Plains enhancing the lift across north central and northeast Kansas. Storms across Nebraska into western Kansas look to form into a forward propagating MCS during the evening hours and move southeast into the CWA. Damaging winds and hail will be the main hazards along with locally heavy rainfall. The upper low then remains over northeast Kansas and southeast Nebraska Wednesday night and Thursday before exiting off to the east Thursday night or Friday. Chances for showers and thunderstorms will continue through the day on Friday. A quasi zonal flow then sets up for the weekend with models differing with the placement of precipitation. Cooler temperatures are expected from Wednesday through the end of the week with highs in the 80s. Temps warm up back to around 90 by Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 642 PM CDT Mon Jun 18 2018 For the 00z TAFs, scattered storms will continue near KMHK through early this evening before diminishing and remaining mostly north of the area overnight. There is high confidence for additional showers and storms to develop through the day on Tuesday, however confidence is low with the exact timing and location of these storms as there are several variable solutions amongst the models. As a result, have just VCTS mentioned for late morning into the afternoon hours at this time, with additional storms possible Tuesday evening. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ009>012-021>024- 026-034>040-054>056. && SHORT TERM...53 LONG TERM...53 AVIATION...Hennecke
Hazardous weather outlook, Jun 18, 9:24 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 924 PM CDT Mon Jun 18 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-200230- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 924 PM CDT Mon Jun 18 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. A few scattered storms will be possible this evening and overnight across far north central to northeast Kansas along the Kansas Nebraska border. Some strong winds may be possible with any storms that develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jun 18, 9:21 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 NW WASHINGTON 39.83N 97.07W
06/18/2018 E1.41 INCH WASHINGTON KS PUBLIC
STORM TOTAL RAIN AFTER AFTERNOON STORMS.
&&
BDLocal storm report, Jun 18, 9:23 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
923 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 4 ESE BREMEN 39.88N 96.71W
06/18/2018 M2.50 INCH MARSHALL KS TRAINED SPOTTER
STORM TOTAL RAIN AFTER AFTERNOON STORMS.
&&
BDSpecial weather statement, Jun 18, 9:24 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Topeka KS
924 PM CDT MON JUN 18 2018
KSZ008-190315-
Republic-
924 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC COUNTY UNTIL
1015 PM CDT...
At 922 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Webber to near Ionia. Movement
was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms. Strong
winds may arrive before the thunderstorms occur.
Locations impacted include...
Scandia, Courtland, Norway and Republic.
LAT...LON 4000 9772 3966 9778 3965 9787 3966 9793
4000 9793
TIME...MOT...LOC 0222Z 252DEG 26KT 3995 9812 3969 9833
CohenSpecial weather statement, Jun 18, 10:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Topeka KS
1012 PM CDT MON JUN 18 2018
KSZ008-190400-
Republic-
1012 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REPUBLIC COUNTY
UNTIL 1100 PM CDT...
At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Courtland to Mankato. Movement
was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Scandia and Courtland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3991 9793 3992 9790 3992 9773 3975 9777
3975 9793
TIME...MOT...LOC 0312Z 261DEG 17KT 3985 9789 3979 9821
CohenSpecial weather statement, Jun 18, 10:57 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Topeka KS 1057 PM CDT MON JUN 18 2018 KSZ008-020-190430- Republic-Cloud- 1057 PM CDT MON JUN 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC AND NORTHWESTERN CLOUD COUNTIES UNTIL 1130 PM CDT... At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles south of Republic to near Montrose. Movement was east at 15 mph. Strong thunderstorms may also develop elsewhere across portions of western Republic County and northwestern Cloud County, with this activity expected to move east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Belleville, Scandia, Jamestown, Courtland and Norway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3990 9793 3993 9760 3956 9773 3952 9793 TIME...MOT...LOC 0354Z 257DEG 15KT 3986 9785 3975 9805 Cohen
Special weather statement, Jun 18, 11:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 1121 PM CDT MON JUN 18 2018 KSZ020-190515- Cloud- 1121 PM CDT MON JUN 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLOUD COUNTY UNTIL 1215 AM CDT... At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over Beloit, moving east at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. At 1102 PM 54 mph wind gusts were reported at Beloit Airport with this storm. Locations impacted include... Glasco. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3956 9793 3956 9768 3931 9772 3931 9793 TIME...MOT...LOC 0419Z 275DEG 17KT 3947 9808 Hennecke
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:11 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 49 min |
| Jun 18, 7:57 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 37 min |
| Jun 18, 9:24 PM CDT | Special Weather Statement | TOP | Republic | 51 min |
| Jun 18, 10:12 PM CDT | Special Weather Statement | TOP | Republic | 48 min |
| Jun 18, 10:57 PM CDT | Special Weather Statement | TOP | Republic | 33 min |
| Jun 18, 11:33 PM CDT | Special Weather Statement | TOP | Republic | 42 min |
| Jun 19, 6:47 AM CDT | Special Weather Statement | TOP | Washington | 28 min |
| Jun 19, 7:16 AM CDT | Special Weather Statement | TOP | Washington | 29 min |
| Jun 19, 7:48 AM CDT | Special Weather Statement | TOP | Washington | 27 min |
| Jun 19, 8:39 AM CDT | Special Weather Statement | TOP | Washington | 36 min |
| Jun 19, 3:46 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Jun 19, 4:21 PM CDT | Special Weather Statement | TOP | Republic | 24 min |
| Jun 19, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 55 min |
| Jun 19, 6:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 61 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.